Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 5, 2004, 12:08 AM CDT for Starr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2004, 12:08 AM CDT (05:08 UTC)
- Expired
- Apr 5, 2004, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 157 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 050510
FFWBRO
TXC427-050800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1208 AM CDT MON APR 5 2004
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STARR COUNTY IN DEEP SOUTH TEXAS
* UNTIL 300 AM CDT
* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF UP TO FOUR INCHES PER HOUR
MOVING INTO SOUTHWESTERN STARR COUNTY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...FALCON DAM...EL SAUZ...ROMA...RIO GRANDE CITY...LA GLORIA
AND GARCIASVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2679 9835 2625 9864 2638 9883 2641 9908
2659 9920 2667 9902 2678 9896
$$
542 follow-up statements
000
WGUS74 KBRO 050613
FFSBRO
TXC215-427-050900-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
110 AM CDT MON APR 5 2004
...FLASH FLOOD WARNINGS CONTINUE UNTIL 300 AM FOR STARR COUNTY AND
UNTIL 400 AM FOR HIDALGO COUNTY...
AT 104 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED AREAS WITH RAINFALL RATES OF UP TO FOUR
INCHES PER HOUR.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING
TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FALCON DAM...EL SAUZ...ROMA...SAN MANUEL...MCCOOK...WESLACO...SAN
JUAN...PHARR...MISSION...MERCEDES...MCALLEN AND EDINBURG.
LOCAL OFFICIALS REPORTED ROAD FLOODING IN ROMA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2678 9801 2662 9803 2661 9797 2646 9801
2644 9788 2607 9788 2604 9813 2628 9860
2625 9867 2639 9882 2641 9907 2658 9917
2668 9902 2679 9896 2679 9834 2679 9823
$$000
WGUS74 KBRO 050807
FFSBRO
TXC427-050830-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
306 AM CDT MON APR 5 2004
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR STARR COUNTY HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE. IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 2679 9835 2625 9864 2639 9885 2642 9912
2659 9920 2667 9903 2679 9898
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:30 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 4, 9:30 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST SUN APR 4 2004
.SHORT TERM...A LOW PRESSURE SYSTEM LOCATED OVER THE SOUTHWESTERN
UNITED STATES AND AN EASTWARD PROPAGATING LOW PRESSURE TROUGH HAS
RESULTED IN ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE OVER DEEP
SOUTH TEXAS. SEVERE WEATHER HAS OCCURRED TONIGHT OVER ZAPATA, JIM
HOGG AND BROOKS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT FOR BROOKS, JIM HOGG, ZAPATA, MOST OF KENEDY AND STARR,
NORTHERN HIDALGO AND WESTERN WILLACY COUNTIES UNTIL 11 PM CDT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PORTIONS OF
DEEP SOUTH TEXAS AND THE ADJACENT MARINE AREAS THROUGH TUESDAY. THE
FORECAST PACKAGE HAS BEEN UPDATED TO REFLECT THE SEVERE THUNDERSTORM
WATCH.
&&
.LONG TERM...DRIER CONDITIONS ARE EXPECTED OVER THE AREA THE MIDDLE
OF THE WEEK. A FRONTAL BOUNDARY WILL MOVE THROUGH DEEP SOUTH TEXAS
THURSDAY. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE
OVER THE AREA THURSDAY NIGHT AND FRIDAY ASSOCIATED WITH THE FRONTAL
BOUNDARY. WINDS WILL SHIFT TO THE NORTHEAST THURSDAY EVENING ONCE
THE FRONT PASSES.
&&
.MARINE...AT 7 PM BUOY 020 REPORTED EAST WINDS AT 19 KNOTS WITH
GUSTS TO 23 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND PERIOD. A
FRONTAL BOUNDARY LOCATED NORTH OF THE COASTAL WATERS OF DEEP SOUTH
TEXAS AND A LOW PRESSURE TROUGH MOVING ACROSS TEXAS WILL GENERATE
SHOWERS AND THUNDERSTORMS OVER THE MARINE AREAS THROUGH TUESDAY.
WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS MONDAY.
MODERATE SOUTHEAST WINDS WILL PREVAIL OVER THE MARINE AREAS THROUGH
TUESDAY. WINDS AND SEAS WILL BEGIN TO DECREASE TUESDAY AFTERNOON.
A FRONTAL BOUNDARY WILL MOVE ACROSS THE COASTAL WATERS THURSDAY
RESULTING IN A CHANCE FOR SHOWERS THURSDAY AND FRIDAY. WINDS WILL
SHIFT TO THE NORTHEAST OVER THE MARINE AREAS THURSDAY.
&&
.AVIATION...VFR TO MVFR CONDITIONS ARE BEING REPORTED AT THE
REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. MODERATE EAST TO SOUTHEAST
WINDS WILL PREVAIL OVER DEEP SOUTH TEXAS THE NEXT FEW DAYS. SHOWERS
AND THUNDERSTORMS WILL MOVE OVER PORTIONS OF THE CWA THE NEXT 24
HOURS. GUSTY WINDS FREQUENT LIGHTENING AND HEAVY RAIN MAY OCCUR IN
OR NEAR THUNDERSTORMS. VFR TO IFR CONDITIONS ARE EXPECTED OVER THE
REGIONAL AERODROMES THROUGH MONDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 04Z MONDAY
TXZ248-249-252-250-253-251-254. &&
58/63/MARTINEZ
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BROHazardous weather outlook, Apr 4, 11:10 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1110 PM CDT SUN APR 4 2004 TXZ248>257-051000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1110 PM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE NIGHT ACROSS DEEP SOUTH TEXAS AS AN UPPER LEVEL TROUGH INTERACTS WITH MOIST AND UNSTABLE AIR OVER THE REGION. THE CHANCES FOR HEAVY RAIN WILL CONTINUE ACROSS DEEP SOUTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER CONDITIONS CLOSELY TONIGHT.
In the hours before
Special weather statement, Apr 4, 6:49 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 649 PM CDT SUN APR 4 2004 TXZ248>254-050400- BROOKS-HIDALGO-INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 649 PM CDT SUN APR 4 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM CDT THIS EVENING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO... KENEDY AND WILLACY. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...MCALLEN...ZAPATA...MCCOOK... RAYMONDVILLE...AND RIO GRANDE CITY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER RIO GRANDE VALLEY TONIGHT. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL OR STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. PHILO PHILO
Local storm report, Apr 4, 7:56 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
756 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL FALFURRIAS 27.22N 98.14W
04/04/2004 1.50 INCH BROOKS TX LAW ENFORCEMENT
&&Local storm report, Apr 4, 8:55 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL HEBBRONVILLE 27.32N 98.69W
04/04/2004 0.75 INCH JIM HOGG TX EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BY EMERGENCY MANAGER.
&&
XXXLocal storm report, Apr 4, 9:24 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
924 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL FALFURRIAS 27.22N 98.14W
04/04/2004 1.75 INCH BROOKS TX EMERGENCY MNGR
NICKEL TO GOLF BALL SIZE HAIL, STRONG GUSTY WINDS, VERY
HEAVY RAIN, AND WINDOWS KNOCKED OUT OF DPS VEHICLES
REPORTED BY EMERGENCY MANAGER.
&&
XXXSpecial weather statement, Apr 4, 11:00 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1100 PM CDT SUN APR 4 2004 TXZ248>254-050430- BROOKS-HIDALGO-INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1100 PM CDT SUN APR 4 2004 ...THE SEVERE THUNDERSTORM WATCH FOR THE RIO GRANDE VALLEY HAS EXPIRED... THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TONIGHT TO EXPIRE AT 1100 PM. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MANY AREAS OF THE RIO GRANDE VALLEY. NORTHERN KENEDY COUNTY STILL HAS SEVERE THUNDERSTORMS MOVING THROUGH TOWARD THE ADJACENT GULF OF MEXICO. MARINERS OVER THE NORTHERN PORTION OF THE LOWER TEXAS GULF WATERS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG AND GUSTY WINDS...AS OUTFLOWS MOVE FROM THE COLLAPSING THUNDERSTORMS OVER THE ADJACENT GULF.. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:15 PM CDT | Flash Flood Warning | BRO | Brooks | 105 min |
| Apr 4, 7:24 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 66 min |
| Apr 4, 7:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 57 min |
| Apr 4, 7:44 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Apr 4, 8:10 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 3 hr |
| Apr 4, 8:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 61 min |
| Apr 4, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 45 min |
| Apr 4, 8:49 PM CDT | Tornado Warning | BRO | Jim Hogg | 41 min |
| Apr 4, 9:04 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 41 min |
| Apr 4, 9:14 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 31 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 45 min |
| Apr 4, 10:32 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 58 min |
| Apr 4, 11:16 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 3 hr |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 5, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 60 min |
| Apr 5, 12:45 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 1:00 AM CDT | Tornado Warning | BRO | Starr | 45 min |
| Apr 5, 1:03 AM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | BRO | Cameron | 102 min |
| Apr 5, 6:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.